MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE RETRIEVER 4X20; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE RETRIEVER 4X20; CATHETER, THROMBUS RETRIEVER
Model Number 90182
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage, Subarachnoid (1893)
Date of Event 11/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that the patient developed subarachnoid hemorrhage (sah) after the study procedure to 48 hours post procedure.The brain ct (computed tomography) scan disclosed hypodensity within the left frontal and parietal subarachnoid space.The event did not lead to any neurologic deterioration of the patient.There is no further information available.
 
Additional Manufacturer Narrative
Section b5 -executive summary: updated additional information received.Section d11: concomitant products grid- updated: guidewire: synchro 2 and ev3tm rebar 18 were used in the procedure.Although the dhr could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that subarachnoid hemorrhage occurred after the study procedure to 48 hrs post procedure and the event did not cause neurologic deterioration.Additional information provided by the customer indicated that there was no allegation against the subject device and it is unclear whether the hemorrhage was related to the subject device retriever.It is possible that the subarachnoid hemorrhage may have occurred during wire or catheter access or after stent deployment or retrieval.However, this could not be definitively determined.The sah resolved on its own the next day after the procedure without any additional intervention.The reported patient intracranial hemorrhage is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, a probable cause of anticipated procedural complication was assigned to this event.This is 1 of 2 reports.
 
Event or Problem Description
It was reported that the patient developed subarachnoid hemorrhage (sah) after the study procedure to 48 hours post procedure.The brain ct (computed tomography) scan disclosed hypodensity within the left frontal and parietal subarachnoid space.The event did not lead to any neurologic deterioration of the patient.There is no further information available.Update additional information received on 03-feb-2020 additional information stated that the patient was presented with national institute of health stroke scale (nihss) score of 5 and baseline modified rankin scale (mrs) score of 0.The subarachnoid hemorrhage was based on imaging finding ¿brain ct (computed tomography): hypodensity within the left frontal and parietal subarachnoid space¿.The patient hemorrhage was resolved on its own next day and it was reported as non-serious adverse event.The subarachnoid hemorrhage possibly related to the subject device retriever but unclear.No active extravasation was seen, so could have happened during wire or catheter access or after stent deployment or retrieval.According to the physician, there was no allegation alleged against the subject device retriever.The procedure was completed with only one pass with thrombolysis in cerebral infarction score (tici) 3 reperfusion.After procedure nihss score improved gradually (3 at 24 hrs.And 2 at discharge).Patient was discharged 5 days later after procedure with mrs score of 1.Patient also completed 30-day visit and had mrs score of 1.

Brand Name
TREVO XP PROVUE RETRIEVER 4X20
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key9501288
Report Number3012931345-2019-00107
Device Sequence Number1215553
Product Code NRY
UDI-Device Identifier00815742001822
UDI-Public00815742001822
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K132641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number90182
Device Catalogue Number90182
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EV3TM REBAR 18 DEVICE (NON STRYKER); GUIDE CATHETER (STRYKER); GUIDEWIRE: SYNCHRO 2 (STRYKER); LONG SHEATH DEVICE (STRYKER); MICROCATHETER DEVICE (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient Age72 YR